MAUDE Adverse Event Report: SURGICAL SPECIALTIES CORPORATION MEXICO QUILL; QUILL PDO, 1, VIOLET TAPER UNI-DIRECTIONAL

SURGICAL SPECIALTIES CORPORATION MEXICO QUILL; QUILL PDO, 1, VIOLET TAPER UNI-DIRECTIONAL
Model Number VLP-2015
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records for the reported finished good lot and raw material components identified no quality issues during the incoming, manufacturing, in-process or final inspection processes.The actual device was not returned for review.No retained samples were available for review.If samples become available at a later time, they will be reviewed/tested and the results will be included in the file.A revised report will be submitted at that time.Sterile samples from the reported lot were returned for visual review and testing.No defects were observed on the needles, suture or the attachments.All devices met the current specification including the needle pull requirements for a 1 pdo barbed device.The needle detaching during use most likely resulted from the interaction of specific procedural related stress in contrast to the strength of the attachment.It's also possible the devices are being grasped on or near the swaged end of the needle, damaging the suture, allowing the suture to break free from the needle component.The ¿precautions¿ section in the ifu for the device states, "care should be taken to avoid damage when handling.Avoid crushing or crimping the suture material with surgical instruments such as needle holders and forceps.To avoid damaging needle points and swage areas, grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the swaged end to the point¿.Pdo suture material can become brittle; break easily if exposed more than the recommended time for this type of material.Surgical specialties documents the exposure time throughout the inspection and manufacturing processes to prevent over-exposure prior to packaging the devices.The exposure time for this particular lot was reviewed and met all current criteria.Without reviewing the actual reported device, receiving magnified photos of the actual device or receiving detailed information regarding the shipping, handling and storage of the device(s), exposure time prior to use, pre-operative preparation of the device(s), tools utilized to grasp the device, procedure performed or the surgeon's technique, a definitive root cause cannot be determined at this time.
 
Event or Problem Description
The needle detached from the suture and fell into the abdominal cavity of the patient during a laparoscopic miomectomy procedure.The entire device was retrieved and removed from the surgical field without further incident.Prolonged surgical time was reported.

Brand Name
QUILL
Common Device Name
QUILL PDO, 1, VIOLET TAPER UNI-DIRECTIONAL
Manufacturer (Section D)
SURGICAL SPECIALTIES CORPORATION MEXICO
corredor tijuana rosarito 2000
#24702-b ejido francisco villa
tijuana 22235
MX  22235
MDR Report Key11971475
Report Number3010692967-2021-00020
Device Sequence Number4988005
Product Code NEW
UDI-Device Identifier10848782020864
UDI-Public(01)10848782020864(17)250817(10)AAGR062
Combination Product (Y/N)Y
Initial Reporter CountryLH
PMA/510(K) Number
K051609
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/09/2021
Report Date (Section F) 05/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2025
Device Model NumberVLP-2015
Device Lot NumberAAGR062
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/18/2021
Device Age8 MO
Event Location Hospital
Date Report to Manufacturer05/18/2021
Type of Report(Section G)Fifteen-Day
Initial Date Received by Manufacturer 05/18/2021
Initial Report FDA Received Date06/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1